3 doctors weighed in:

I'm taking an antibiotic flagyl. I have a pain in my upper right abdomen. Is it the medicine?

3 doctors weighed in
Dr. Christopher Lynch
Internal Medicine
2 doctors agree

In brief: Perhaps

Flagyl is notorious for causing a spectrum of gastrointestinal side effects.
And, ironically, this agent is commonly used for gastrointestinal infections, the most common being that of c. Difficile.This is an infection that was generally considered nosocomial( hospital acquired), but now is not uncommon in ambulatory patients.I would call your md to discuss as gallstones may need to be ruled out.

In brief: Perhaps

Flagyl is notorious for causing a spectrum of gastrointestinal side effects.
And, ironically, this agent is commonly used for gastrointestinal infections, the most common being that of c. Difficile.This is an infection that was generally considered nosocomial( hospital acquired), but now is not uncommon in ambulatory patients.I would call your md to discuss as gallstones may need to be ruled out.
Dr. Christopher Lynch
Dr. Christopher Lynch
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified,
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors